[Home ] [Archive]    
:: Main :: About :: Current Issue :: Archive :: Search :: Submit :: Contact ::
:: Volume 6, Number 16 (Spring 2012) ::
IJT 2012, 6(16): 588-593 Back to browse issues page
Prevalence and Complications of Drug-induced Seizures in Baharloo Hospital, Tehran, Iran
Behnam Behnoush, Fakhredin Taghadosinejad, Mohammad Arefi, Mohsen Shahabi *, Mohammad Jamalian, Amir Mohammad Kazemifar
Department of Forensic Medicine, Tehran University of Medical Sciences, Tehran, Iran , Mohshahabi@gmail.com
Abstract:   (8211 Views)
ABSTRACT
 Background:
Seizure is a frequent and important finding in the field of clinical toxicology. Almost all poisons and drugs can produce seizure. We have evaluated frequency and complications of drug-induced seizure in present study.
Methods: The present descriptive cross-sectional study was done on patients who were referred to Baharloo Hospital, Tehran, Iran, that had developed seizure before or after hospitalization following intoxication between 20 March 2010 and 20 March 2011. The exclusion criteria were a positive history of epilepsy, head trauma, or abnormal findings in EEG or brain CT scan.
 Results: Tramadol and tricyclic antidepressants were the most common causes of drug-induced seizure (31.5% and 14.7% of the cases, respectively). Overall, 6 patients (4.2%) had developed persistent vegetative state in consequence of brain hypoxia, 16 patients (11.2%) had died due to complications of seizure or the poisoning itself. Tramadol was the leading cause of drug-induced seizure and its morbidity and mortality. Tonic-colonic seizure was the most common type of drug-induced seizure. Seizure had occurred once in 58% of the patients, twice in 37.1% of the patients, and had been revolutionized to status epilepticus in 4.9% of them. Among the 7 patients who had developed status epilepticus, 3 cases had died.
 Conclusion: Appropriate measures for treatment of seizure and prevention of its complications should be taken when patients with drug poisoning are admitted into hospital, especially when the offending drug(s) has a higher likelihood to induce seizure.
Keywords: Drug, Iran, poisoning, seizure.
Full-Text [PDF 123 kb]   (1932 Downloads)    
Type of Study: Research | Subject: General
Send email to the article author

Add your comments about this article
Your username or email:

Write the security code in the box >



XML   Persian Abstract   Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Behnoush B, Taghadosinejad F, Arefi M, Shahabi M, Jamalian M, Kazemifar A M. Prevalence and Complications of Drug-induced Seizures in Baharloo Hospital, Tehran, Iran. IJT. 2012; 6 (16) :588-593
URL: http://ijt.arakmu.ac.ir/article-1-118-en.html
Volume 6, Number 16 (Spring 2012) Back to browse issues page
مجله سم شناسی و مسمومیتهای ایران Iranian Journal of Toxicology
Persian site map - English site map - Created in 0.049 seconds with 797 queries by yektaweb 3461